Alabama, 2025Drought in Alabama, February 1 to 18, 2025
February 1 to 18, 2025 · NWS BMX · 2 events in 2 counties and zones
Lingering dry conditions across southern and southwestern parts of Central Alabama lasted until mid-February, when 4-6 inches of rainfall fell across the Demopolis, Selma, Clanton, and Alexander City areas with two systems between February 12 and February 16. This led to a removal of Severe (D2) drought conditions in Autauga and Marengo counties by February 18.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lingering dry conditions across southern and southwestern parts of Central Alabama lasted until mid-February, when 4-6 inches of rainfall fell across the Demopolis, Selma, Clanton, and Alexander City areas with two systems between February 12 and February 16. This led to a removal of Severe (D2) drought conditions in Autauga and Marengo counties by February 18.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jan 31, 9:53 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Jan 31, 9:53 PM CST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
953 PM CST Fri Jan 31 2025
...New AVIATION...
.SHORT TERM...
(This evening through Saturday)
Issued at 1203 PM CST FRI JAN 31 2025
Rain showers are ongoing across much of Central Alabama behind a
cold front, which is currently working through southeastern Central
Alabama. Rain and cloud cover have held temperatures lower today,
with the area in the upper 50s to low 60s currently. As such,
knocked highs down a couple degrees from the previous forecast.
Thunder has been absent from the area much of the morning, but there
is still a slight chance for thunder across the south and southeast
during the afternoon. Another impulse of activity may bring showers
to areas north of I-22/I-20 during the early evening hours as it
swings eastward. Rain should end in all areas by midnight.
Tomorrow the region will be dry and mild, with highs in the 60s and
light wind and partly cloudy skies across the area.
12
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 120 PM CST FRI JAN 31 2025
The preview of Spring is still in the works for this next week. We
will start the week out dry, with slight increase in moisture by
midweek. Effectively little changes were made to the previous
forecast.
16
Previous long-term discussion:
(Saturday night through next Thursday)
Issued at 127 AM CST FRI JAN 31 2025
Quasi-zonal flow aloft remains in place for much of the short term
forecast period, while a subtropical ridge remains centered over
Cuba and the Bahamas. With low-level southwesterly to southerly
flow, this will be a favorable pattern for high temperatures to
over-perform, and the first full week of February will feel more
like spring. A weak cutoff upper low will be near the mouth of
the Rio Grande. Some mid-level moisture from this feature may
make it up into the area by Tuesday, while southerly flow also
increases dew points, and a cold front stalls north of the area.
There could be just enough moisture for some isolated diurnal
shower activity in the Tuesday/Wednesday timeframe. The front
lifts north of the area Wednesday as a warm front, before moving
back south as a cold front by Thursday with increasing rain
chances.
32/JDavis
&&
.AVIATION...
(06Z TAFS)
Issued at 943 PM CST FRI JAN 31 2025
Very little change with this aviation update. A trailing line of
showers has finally cleared our northern terminals with light
winds and VFR conditions left in its wake. Clearing skies tonight
will help promote the development of low level stratus and patchy
fog across all sites. MVFR conditions are likely to develop
between 09-12Z, lifting through the mid morning hours. There is
also a low chance of IFR conditions that is dependent on how much
skies are able to clear so have left the TEMPO group in place. VFR
conditions and light winds then prevail through this TAF cycle.
95/Castillo
&&
.FIRE WEATHER...
Rain moves out of the southeast tonight, with dry conditions
returning by Saturday. RH values on Saturday will be in the 35 to
50 percent range with light winds. 20ft winds become southerly at
5 to 8 mph Sunday with RH values in the 35 to 45 percent range.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 40 63 39 68 / 30 0 0 0
Anniston 41 65 41 70 / 30 0 0 0
Birmingham 41 62 43 68 / 20 0 0 0
Tuscaloosa 41 65 42 70 / 10 0 0 0
Calera 42 65 43 69 / 20 0 0 0
Auburn 42 67 43 69 / 10 0 0 0
Montgomery 41 67 41 70 / 0 0 0 0
Troy 42 68 41 72 / 10 0 0 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...12
LONG TERM....16
AVIATION...95/Castillo
Hazardous weather outlook, Jan 31, 3:27 AM CST, 20 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
327 AM CST Fri Jan 31 2025
ALZ011>015-017>050-011230-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
327 AM CST Fri Jan 31 2025
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management is not
expected at this time.
Drought, Autauga
- When
- February 1, 12:00 AM CST to February 18, 12:00 AM CST
- Where
- Autauga forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.535, -86.643 (the zone’s center; the record gives no point)
The county began February in Severe (D2) drought, which dropped to Moderate (D1) by February 18.
Drought, Marengo
- When
- February 1, 12:00 AM CST to February 18, 12:00 AM CST
- Where
- Marengo forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.248, -87.789 (the zone’s center; the record gives no point)
The county began February in Severe (D2) drought, which dropped to Moderate (D1) by February 18.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow and Flooding in California, February 1 to 5, 2025$68,000 · 31 events
- Drought in Texas, February 1 to 28, 202526 events
- Drought in Nebraska, February 1 to 28, 202521 events
- Winter Storm in Montana, February 1 to 5, 202520 events
- Drought in South Dakota, February 1 to 28, 202519 events
- Winter Weather in Washington, February 1 to 6, 202519 events
- Drought in Tennessee, February 1 to 28, 202517 events
- Drought in New Mexico, February 1 to 28, 202516 events
- Flooding in California, February 1 to 3, 202516 events
- Drought in North Dakota, February 1 to 28, 202515 events
- Drought in New Mexico, February 1 to 28, 202515 events
- Winter Storm and High Wind in Wyoming, February 1 to 3, 202575 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1228289, 1228290.